MAUDE Adverse Event Report: GYRUS ACMI, INC URETEROSCOPE, 43CM

GYRUS ACMI, INC URETEROSCOPE, 43CM
Model Number MR-6LA
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation confirmed the reported failure.The distal tip was bent with knurled ring received.Image was out of center due to bent distal tube.Minor debris under e/p window was noted.Dhrs (device history records) for this product has been reviewed.The device was an rex scope manufactured on may 01, 2019.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Bent distal tip is a known phenomenon that is often incurred as a result of user mishandling.On page 8 of the device ifu (instruction for use), bent shaft is addressed, "undue stress on the endoscope shaft may cause bending or breaking.If the distal shaft is bent due to the rigors of a difficult procedure, do not attempt to straighten it; damage can result." the iuf advises: "avoid using excessive torque/force on the endoscope, as patient injury and possible damage to the instrument could result.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
It was reported that the device distal tip was found bent, damaged, broken with a sharp edge.There were no further details provided regarding the reported event.No patient involvement reported.No user injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide customer updates and response.Please see updated sections: e1, e2, e3, g4, g7, h2, h6 and h10.Further communication with the customer conveyed the following information: the issue occurred during the procedure.The procedure was diagnostic.The name of the procedure was unable to be provided.There were no other devices involved in the event.There was no delay in the procedure.The intended procedure was able to be completed.The same device was not used to complete the procedure.The model, serial/lot # of the device used to complete the procedure was unable to be provided.The device failed at the end of the procedure.The patient demographics are unknown.There were no other devices replaced during the procedure.The information in regards to the device being returned was unable to be provided.The date the event occurred on is unknown.There were kinks in the device at the end of the procedure.A leak test is being performed after each use of the scope.The device is reprocessed in a vpro.There was no metal protruding.The bending section was broken and the rubber was kinked.It is unknown how the distal tip became damaged or bent.

Brand Name
URETEROSCOPE, 43CM
Common Device Name
URETEROSCOPE, 43CM
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11095822
Report Number1519132-2020-00110
Device Sequence Number19024321
Product Code FGB
UDI-Device Identifier00821925007833
UDI-Public(01)00821925007833
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K052044
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR-6LA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1